I am a 46 male in Kentucky. I was diagnosed with AVN in September of 2011 after several rounds of steroid shots into my spine. I already had arthritis in both knees. The steroid shots were meant to help with four bulged and torn discs in my lower spine, which they did, I felt great afterwards. About a year after my last injection I began to experience severe pain in my hips and was sent for multiple rounds of MRI, all on my back, despite my instistance that it was my hips. Finally they did an MRI in my hips and the AVN was so bad on the right side that they wouldn't let me walk even with a cane for fear that my hip would break. I had total hip replacement on the right side in february of 2012, and a core decompression on the left hip. Now, a year post op I am still experiencing pain in the replaced hip, but much greater pain on the side that hasn't been replaced, to make matters worse my back pain is back with a vengeance, both in my back and in my groin area, and the arthritis in my knees is gnawing at me. I can't sleep. I try to stay away from having visitors because I don't want to be rude and I am afraid my wife can't take much more of my misery, she says it's fine, but I know I wouldn't want to put up with someone who is as miserable as I am. My family doctor gave me vicoden 5/325 for one month but refuses to refill it because strict new laws concerning paid medication in Kentucky. He has been trying to get me into a pain clinic that can treat me but so far has had no luck. He keeps prescribing me muscle relaxants. I completely understand where he is coming from, but I need help and have no idea what to do. I already lost my job and disability has denied me three times. I'm hopeless at his point and the last thing I want to do is complain anymore to my wife or family. I feel like my options are running out. Help View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.